View Full Version : Does Taking Caffeine A Few Hours Before Your Vyvanse Really Make It Last Longer?


DeeBerry
04-18-16, 02:46 PM
Okay so last week I had the oddest thing happen when I took my Vyvanse. Basically my day started out like this:

Woke up, had about a small cup of coffee, jumped in the car to go to an appointment which lasted about 3 hours after I took the coffee. Then as soon as I got back in the car I took my Vyvanse and went straight home.
After an hour or two my Vyvanse kicked in, but this time it was more intense. I felt a huge rush of motivation which seemed to last much longer than usual.

My typical day starts out with me waking up, getting a cup of coffee and taking that along with my Vyvanse. I stay focused for a few hours then it wears off.
But that day I took my Vyvanse it seemed to last longer to the point where I had trouble sleeping a bit.

I mean I have no desire to make my Vyvanse last that long again because I think if it lasts so long to the point where I can't sleep then that's not good at all, but I'm just really curious as to why the effects were so intense that day?
To add, I had absolutely had no food with it, just coffee but that was a few hours before I took my pill. :scratch:

TurtleBrain
04-18-16, 06:06 PM
Caffiene is a stimulant, just like most adhd meds.

Madame Bovary
04-19-16, 04:08 AM
I also seem to get a similar euphoric/motivated high from Vyvanse and caffeine— especially from large amounts of the latter— but I find that it subsequently causes severe anxiety and paranoia towards the evening, after doing the same for several days. I guess drinking smaller amounts of caffeine would diminish the latter, but I seem to enjoy the uber-motivation too much to be able to limit myself at one/two cups. In fact, it's not just feeling motivated, but feeling *happier*— I did read a study somewhere about caffeine being beneficial for depression. To be fair though, I was drinking the same amounts of caffeine as I did to cope before being diagnosed.

eddiegroon101
10-15-16, 12:37 PM
Let me tell you something about that man. I made an account just this moment so that I can comment on this thread.
DO NOT CONTINUE TO USE COFFEE AND VYVANSE ON THE SAME DAY!
Vyvanse stimulates your adrenal gland (the thing in our brain that's infamously known as "fight or flight") When adrenaline is released, essential body fluids (mainly water) are used. I'm sure you might have read (or were told by your doctor) that plenty of water is to be drinked when taking Vyvanse.
I'm on 50mg and recently began taking up drinking coffee after my vyvanse wears off. It truly does help bring back that super-motivation along with a longer lasting, and more prominent, caffeine buzz. I told my doctor that I was doing so and he advised to stop: "Either feed your body loads of caffeine throughout your day to get you going like the medication does, or just start your day with one dosage of the med."
See, Vyvanse's moto runs along the lines of "we can give you the help...the rest is up to you." You need to know that taking this medication isn't going to take the wheel of your life and fix things for you. The awesome thing about this med is that fact that you are in control of your actions, its just a matter of seeing whether or not you have the will to be disciplined.
And your own discipline plays a huge role in how well the medication will actually work for you. That being said, you need to make sure you're eating regularly, if not a little more than usual (which can be tough since sometimes vyvanse makes you sooooo not crave a single bite.) You also need to make sure you're sleeping a good 7 or 8 he's a day. Your brain deserves rest after being pushed to stimulate the adrenal gland as much as it does.
Anyway back to my point:
Today I had some coffee about an hour before taking my 50mg. Went to work feeling pretty great (for me, vyvanse usually kicks in an hour and a half after taking it.) About 3 hours into my shift, I start to feel a tingly numbness on my right forearm. It gradually grew to the upper portion of my chest and over to my left arm. I began feeling extremely dizzy, lightheaded, and weak!
My manager went over to me and sent me home (my face was totally noticeably looking I'll)
Conditions got way worse so I drove myself to the nearby hospital and was diagnosed with severe hydration. They treated me by just giving me a couple of IV's and within an hour and a half, I was feeling ok.
Overall, apart from its other beneficiary factors, Vyvanse is there to also replace any caffeine someone would be taking. So if you're finding that you want to drink coffee to make it last longer, you're bound to get a big reality check sooner or later, especially since drinking coffee dehydrates you as well.
So, unless you can drink threedays worth of water in one day, I highly recommend to stop drinking coffee the same day you take your vyvanse.

Planet Paddy
10-16-16, 09:36 AM
Hi Guy's
I have recently been diagnosed at 47 with ADHD so I am a complete apprentice and after reading your post have now learned something new myself about Elvanse ( thats what they call it in Ireland anyway )
I have been on Elvanse 50mg for a week and unknowingly have had 1-2 mugs of coffee every morning with my Elvanse but was very anxious and shaking a lot of the day until yesterday because I had forgotten to get more coffee so did not have my usual 2 mugs in the morning, I did not shake all day and thought that the coffee might have been the cause but after reading your post am now convinced so experiment time I think lol
I will report my experience on here,
Thanks for the heads up